1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

How do fluctuating sugars make you feel?

Discussion in 'Type 1 Diabetes' started by briony1, Dec 18, 2018.

  1. briony1

    briony1 Type 1 · Well-Known Member

    Messages:
    73
    Likes Received:
    13
    Trophy Points:
    48
    Interested to hear other people’s experiences!
     
    • Like Like x 1
  2. Chowie

    Chowie Type 1 · Well-Known Member

    Messages:
    425
    Likes Received:
    208
    Trophy Points:
    83
    It depends. If I’m over 15mmol/l for more than about 30min I feel tired and horrible. Under 3mmol/l and after correction I feel hung over and sick
     
    • Like Like x 2
  3. LooperCat

    LooperCat Type 1 · Expert

    Messages:
    5,225
    Likes Received:
    7,646
    Trophy Points:
    198
    Anything over 8 and I feel like my blood is treacle. Tired, sluggish, flat, and frustrated because it takes so long to come down.
     
    • Like Like x 2
    • Hug Hug x 2
    • Agree Agree x 1
  4. kitedoc

    kitedoc Type 1 · Well-Known Member

    Messages:
    4,788
    Likes Received:
    3,339
    Trophy Points:
    198
    Hi @briony1, ups and downs are the pits. And one can easily follow the other, as in the BSL see-saw. A hypo leads to a rebound up in BSL (due to adrenaline and glucagon release causing release of glucose from the liver plus glucose from what we eat to combat the hypo). The high resulting BSL we then try to thump down with perhaps excessive correction doses of short-acting insulin, leading to another hypo etc etc etc. The result: sick, sluggish, brain hurts, more and more washing of sweat-soaked clothes etc, nausea. Please, please stop the merry-go-round or see-saw !!!
     
    • Like Like x 4
    • Agree Agree x 1
  5. pab99c

    pab99c · Member

    Messages:
    17
    Likes Received:
    14
    Trophy Points:
    23
    Grim!

    Below 4.4 and I’m shaky. Above 10 and I can get a headache. Even higher and I feel utterly pants for a while even if get back to normal levels. Takes me about 30+ mins to get over a hypo if I go too low.

    But if I do a double bounce it can wipe me out through exhaustion. I.e. too low, drink sugar and over correct, go too high, then inject too much to correct again and hypo again. If I bounce like this over a couple of hours my body is ruined for hours!

    Luckily that’s not an every day occurrence!

    Paul.
     
    • Like Like x 1
    • Winner Winner x 1
  6. Knikki

    Knikki · Guest

    HMMMM 4.0 or below, depends on how below 4 then OK if a bit spaced but easily solved.

    High, feel like I have been run over by a horse and then the horse came back around for a third time.
     
    • Like Like x 2
    • Agree Agree x 2
  7. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    13,487
    Likes Received:
    16,388
    Trophy Points:
    298
    My endocrinologist believes that I had fluctuating blood levels for about five years before diagnosis.
    I had no idea!
    But I knew something else was happening to me other then the (mis)diagnosis of T2.
    I was in a hell of a mess, my head was in constant headache behind the eyes, blurred vision, forgetfulness, memory loss, tired in the brain and body, fatigue through my muscles, often napping or sleeping, aches, pains, hot and sweaty, anger, rage, frustration, itchy, anxiety ruled my every decision and answer.
    I wanted to be alone, not even family and friends, I lost my passion for the sport I love and would hate to do anything, doubting myself, always trying not to face my life as it was!
    I felt awful and until I met my endocrinologist and had a hypo in front of him, only the GP that referred me, not one of them had a clue what was going on.
    I can't remember much of that time, maybe, it is a good thing. But I missed a lot of birthdays, Christmas and other celebrations because of my memory loss.
    I would not wish that time on my worst enemy!
     
    • Agree Agree x 2
    • Hug Hug x 1
  8. KK123

    KK123 Type 1 · Well-Known Member

    Messages:
    3,979
    Likes Received:
    2,512
    Trophy Points:
    198
    I hate it when I'm at work, I'm busy doing something and then suddenly I will feel a flutter, a quick check and sometimes it's well below 4 but at other times it is in the 5's! It makes me think my body is taking the p and that I just can't trust it! I must test well over 10 times at work.
     
    • Like Like x 1
    • Agree Agree x 1
  9. Erin

    Erin Type 2 · Well-Known Member

    Messages:
    751
    Likes Received:
    200
    Trophy Points:
    103
    I don't understand the gradual -12 yrs- memory lapse, without really being aware; also anything under 6 or 5 bs gives me chest pain, so I would rather be at 6 and high. Mysterious stuff; any endocrinologist know?
     
  10. Lynz84

    Lynz84 Type 1 · Well-Known Member

    Messages:
    343
    Likes Received:
    282
    Trophy Points:
    83
    Under 4 and im shaky and nauseated and very hot. Over 12 i get a headache, im freezing and i get so tired!! Over 15+ i start to feel very ill.
     
  11. Shannon27

    Shannon27 Type 1 · Well-Known Member

    Messages:
    288
    Likes Received:
    135
    Trophy Points:
    83
    Stressed. Very stressed.

    Like i want to scream kind of stressed.

    Very high blood sugars (above 15) result in me being very thirsty and nauseous and exhausted. Low blood sugars (starting around 4.5ish) i get very dizzy, twitchy and have hot sweats. Swinging from one to the other feels like a major hormone imbalance and i start feeling stressed and anxious. I've noticed i do become a lot less... irritable when my bgs are better controlled!
     
    • Hug Hug x 1
  12. Mike d

    Mike d Type 2 · Expert

    Messages:
    7,998
    Likes Received:
    11,326
    Trophy Points:
    198
    • Agree Agree x 2
  13. Fairygodmother

    Fairygodmother Type 1 · Well-Known Member

    Messages:
    3,947
    Likes Received:
    5,501
    Trophy Points:
    198
    It’s one of the things non T1, or T whatever using insulin, will just never get. Alongside the heavy, headachey malaise of a high or the shaky, weary brain strike of a low I sometimes feel an unkind desire to transfer the physical symptoms to people who expect me to function as ‘normal’.
     
    • Like Like x 2
    • Agree Agree x 1
  14. Shannon27

    Shannon27 Type 1 · Well-Known Member

    Messages:
    288
    Likes Received:
    135
    Trophy Points:
    83
    You have an amazing way with words! I think everyone will probably agree with this.
     
    • Friendly Friendly x 1
  15. karen8967

    karen8967 Type 1 · Master

    Messages:
    10,261
    Likes Received:
    28,324
    Trophy Points:
    298
    FB_IMG_1572895803015.jpg
     
    • Like Like x 3
    • Funny Funny x 1
  16. smc4761

    smc4761 Type 1 · Well-Known Member

    Messages:
    1,030
    Likes Received:
    1,831
    Trophy Points:
    198

    Got to agree with the above. At work I am constantly using my Libre to check BG. same when I am out and about, constantly checking. Whereas when at home I am fairly relaxed even at BG of around 3.5

    I tend to do a bit of walking in far flung isolated places, where I may not see anyone for hours. Even if my BG is + 10 I can convince myself in my head that my BG is low.

    if I do go really low when out and about I will do a complete sugar overdose. None of this eat 2 jelly babies or a couple of glucose tablets. its a bottle of coke, handfuls of jelly babies etc. Afterwards though I will get a sore head
     
    • Hug Hug x 1
  17. JenniMohammadi

    JenniMohammadi · Member

    Messages:
    5
    Likes Received:
    1
    Trophy Points:
    3
    I get very irritable and snappy when my blood sugars are low; as all I can think about is treating it, and thereby get sensory overload when people talk to me or need me to respond.

    With higher blood sugars I tend to get rather emotional, and more prone to tears. However, I could also easily tap into hyper behaviour.
     
  18. Geordie lass

    Geordie lass Type 1 · Well-Known Member

    Messages:
    159
    Likes Received:
    170
    Trophy Points:
    103
    I've been riding the hyperglycemia wave all day today (above 22) and I have no symptoms! This has been my avg. daily reading for a few weeks now. I am sooooooo over this dia-bully beating! :banghead: I think my body is used to these hypers....hence, the lack of symptoms :arghh: :dead: I think I need help!!??
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook